MAUDE Adverse Event Report: JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 338300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One smiths medical peripheral intravenous catheters (pivc)|jelco safety acuvance catheter was returned for analysis in a used condition.It was also noted that 7 unopened samples and three photos were returned.The first and second photos displayed the catheter assembly with evidence of catheter severance.The third photo displayed the used catheter assembly with detached needle guard assembly and open blister package, as well as an unused catheter assembly, with evidence of catheter severance in the used sample.Unfortunately, the photos taken of the complaint sample did not include a magnified close-up view of the point of detachment.The seven sister samples were visually evaluated and tested for catheter security and were found to be acceptable.The actual sample was examined under magnification and photographed.The eyelet to tube securement area within the catheter hub was intact with no evidence of catheter securement issues.Examination of the catheter assembly noted that the catheter tube was severed at 3/8" above the catheter hub nose, displaying a distinct "v" shape profile of the introducer needle.This "v" shape incision is consistent with a catheter wall penetration by the cannula because of a redirect during deployment and not the result of a manufacturing nonconformance.Examination of the photos of the catheter assembly against smiths medical technical report for investigation into causes of catheter tube separation failure modes suggests the reinsertion of the needle into the catheter severed the catheter tubing.Based on the evidence, the complaint was not confirmed, and the problem source of the reported event was noted to be user interface.
 
Event or Problem Description
Information was received indicating that a smiths medical peripheral intravenous catheters (pivc)|jelco safety acuvance catheter, was partially sheared off in the baby's hand and was removed at bedside.It was reported that imaging was performed to confirm catheter was fully removed.No further events were reported.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
MDR Report Key12476364
Report Number3012307300-2021-09376
Device Sequence Number3892025
Product Code FOZ
UDI-Device Identifier10351688071569
UDI-Public10351688071569
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K012128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number338300
Device Catalogue Number338300
Device Lot Number4005438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1